MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G51574
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Vascular Dissection (3160)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = unknown.Pma/510(k) number = k161801.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the left superficial femoral and popliteal arteries via access in the right common femoral artery, two crosscath support catheters were perforated while crossing the lesion within the superficial femoral artery.The patient is reportedly "good".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following information was inadvertently not included during the initial report.As reported, the patient presented with "tight" left popliteal stenosis.The device separated and was perforated by the wire guide during the beginning of the procedure.A dissection was observed in the mid-left superficial femoral artery following the perforation.A balloon tamponade was used to successfully treat the dissection.The procedure was continued with another catheter.The patient outcome was reportedly "good".
 
Additional Manufacturer Narrative
Initial report: as reported, during an interventional procedure of the left superficial femoral and popliteal arteries via access in the right common femoral artery, two crosscath support catheters were perforated while crossing the lesion within the superficial femoral artery.The patient is reportedly "good." a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the returned device contained biomatter on both catheter surfaces and the lumen.The first catheter was perforated near the distal end.An attempt to flush the device was unsuccessful most like due to dried blood in the lumen ¿ no other damage was noted to the first device.The second catheter was also perforated near the distal end with a kink noted closely to the perforation.An attempt to flush the device was also unsuccessful ¿ likely due to dried blood in the lumen.Additionally, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.No gaps were discovered in the manufacturer¿s instructions, drawing, or the quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with this device, which states "catheter manipulation should only occur under fluoroscopy¿the catheter should not be advanced into an area of resistance unless source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction¿do not advance the catheter without the wire extending out of the distal tip.Only use wire guides of the recommended diameter and length." it is possible if the tip of the wire guide did not extend beyond the tip of the catheter, this could of caused perforation in the catheter.In addition, the area of stenosis in the left popliteal artery was reportedly ¿tight¿ and the anatomy was calcified.The investigation conclusion for this complaint is cause traced to a component failure without a manufacturing or design deficiency.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9746083
Report Number1820334-2020-00438
Device Sequence Number11256239
Product Code KRA
UDI-Device Identifier00827002515741
UDI-Public(01)00827002515741(17)221007(10)10065325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberG51574
Device Catalogue NumberCXC3.0-1.9-14-150-P-NS-0
Device Lot Number10065325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer02/21/2020
08/18/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date03/13/2020
08/24/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035" P2 WIRE, RAABE SHEATH
Outcome Attributed to Adverse Event Required Intervention;